What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 10, 11:47 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 10, 11:47 AM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1247 PM CDT Sat Jul 10 2021
.SYNOPSIS...
Issued at 324 AM CDT Sat Jul 10 2021
Heavy rain and strong to severe storms moved through portions of
western and southern Illinois last night. Another few rounds of
heavy precipitation are forecast today, with morning showers and
storms expected, then more showers and storms later today as the
Low core begins moving into the region. As this occurs,
additional showers and storms are forecast Sunday, when the Low
becomes stationary over the Midwest. Rainfall amounts are expected
to total between 2 and 4 inches, with locally higher amounts
possible. This system lingers around through the weekend and into
next week, however the one plus is that temperatures will remain
slightly below normal through this period.
&&
.UPDATE...
Issued at 1050 AM CDT Sat Jul 10 2021
A decaying MCS has made its way east of the Mississippi River
Valley this morning. Current satellite imagery reveals an MCV
centered over west central Illinois, with partial clearing
occurring south of I-70 and east of I-57. As clouds continue to
break for some sun, convective inhibition will recede across the
outlook area. A surface warm front is draped along the I-74
corridor, with upper 60s dewpoints within a broad warm sector
south of this boundary. The latest RAP analysis is offering
modest MLCAPE values by later this afternoon (500-1000 J/kg),
mainly along and south of I-70. Deep layer shear is also modest
along and south of the warm front (30-35 kts), but will continue
to get a boost from the MCV and an incoming mid-level shortwave.
This all adds up to scattered convection initializing by early
afternoon. While storms will be elevated at the onset, they should
quickly become surface-based as the cap continues to erode. At
this point, we are not overly bullish on widespread severe weather
given the modest instability, but if we had to zero in on a
particular part of the outlook area, our focus is along and south
of I-70 through early evening. This will also be the area to watch
for localized flash flooding, with the HREF hinting at 1"/hr
rates.
A secondary area to focus on will be north of a Macomb-to-Danville
line late this evening as the upper-level low pivots into central
Illinois, and a deformation axis develops. While deep convection
is not anticipated within the deformation band, there could be
several hours of moderate rainfall. Confidence remains low on when
and exactly where this band will develop, but it is possible that
a new flash flood watch may be necessary for a few of our northern
counties.
Quieter weather is still expected Sunday - Tuesday, at least.
&&
.SHORT TERM...(Today and tonight)
ISSUED AT 324 AM CDT Sat Jul 10 2021
One round of strong to severe storms moved through western
Illinois and portions of central/southern Illinois overnight.
Currently the first band is situated along and south of the I-70
corridor, slowly moving ese. Another round of precipitation is
marching across northern Missouri and southern Iowa early this
morning, with forecasts calling for arrival into western Illinois
by daybreak. As this round tracks into the area, models indicate a
decaying trend. This will last until daytime heating begins to
moisten the lower layer of the atmosphere, where redevelopment is
expected to begin later this morning into midday across west
central Illinois. As this occurs, expecting scattered to
widespread showers and storms to impact the local area once again.
This trend continues through the evening and into the overnight,
as another round of heavy rainfall is forecast. Models still show
a southerly track of the heaviest precipitation, where WPC has
expanded substantially the Moderate ERO, to near the I-72 corridor
and locations south. Therefore, the Flash Flood Watch that was
issued last night was expanded in both time and space this
morning. This product will cover over 50% of the CWA, mainly along
and south of Canton-Decatur-Terre Haute line. Collaboration was
simplified by surrounding offices to the west already having the
product from last night, to eastern and southern offices being
included in the Moderate ERO wanting to initialize a product.
Still expecting significant rainfall today and tonight, as an
additional 2-3 inches of precip is possible, on top of the already
0.5-1.0 inches that fell late last night through early this
morning. Some of this rainfall could come quickly with embedded
thunderstorms producing 1 inch rainfall rates within an hour.
Therefore the FF.A product was carried out through 12z/7am Sunday
morning.
Not much change with temperatures as slightly below average
conditions are forecast across the Midwest, as dominating High
pressure holds the excessive heat in the desert sw and Pacific
coastline.
.LONG TERM...(Sunday through Friday)
ISSUED AT 324 AM CDT Sat Jul 10 2021
Moving into the second half of the weekend and starting next week,
not much change other than the upper level trof digs deep into the
Midwest. This dig will end up cutting off the upper Low over the
Midwest, allowing for continuation of rainfall chances across the
area through Monday, with some possible lingering showers early
Tuesday. A soggy weekend is definitely not what the are needs, as
soils are already saturated and will continue to become
over saturated with the additional rainfall. There is once bright
side to having this pattern, and that is the cooler temperatures
across the Midwest. However as the middle of next week approaches,
the pattern finally changes moving this cut-off Low and rainfall
out of the region. Upper level High pressure and sfc High pressure
will slip westward towards the Atlantic coast of the se US
Tuesday. As this does, and the desert sw High slowly retreats
westwards, southerly airflow lifts into the Midwest ushering the
upper trof northeast through the Great Lakes. A weak zonal flow
sets up mid-week, but quickly opens back up to a weak trof as an
upper level system from the northern Plains lifts into the eastern
half of Canada. With this weak trof axis pushing back through the
mid-Mississippi River Valley, expecting an elongated frontal
boundary to trail from eastern Canada through the Great Lakes and
finally into the Midwest Thursday. This would bring yet another
round of precipitation to the region, with a Low pressure core
tracking towards the ne coast of the US. As this would flatten out
with High pressure situated north and south, expecting a chance
of showers and storms through the end of next week.
Temperatures begins to fluctuate next week, as High pressure off
the se Atlantic coast brings back southerly airflow and the return
of moisture (humidity) Tuesday into mid-week. As the High pressure
system stalls out across the southern US, this will continue to
track warmer, moist air to the region through the end of next
week...with highs back in the mid to upper 80s and heat indicies
in the upper 80s to mid 90s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1230 PM CDT Sat Jul 10 2021
Flight conditions will gradually deteriorate through the TAF
period. Ceilings will lower into the MVFR range by 21z across all
regional terminals as showers and thunderstorms become more
numerous. Then, IFR/LIFR conditions will become common for all
regional terminals beyond 03z as the center of surface low
pressure drifts into central Illinois. Low stratus is expected to
continue through Sunday afternoon as the center of low pressure
remains anchored over the regional terminals.
Low-level winds will maintain an easterly component through 03z
with sustained speeds between 5-10 kts, then become variable and
light beyond that time as the center of low pressure arrives.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday morning for ILZ036-040>042-
047>054-056-061>063-066>068-071>073.
&&
UPDATE...MJA
SYNOPSIS...Baker
SHORT TERM...Baker
LONG TERM...Baker
AVIATION...MJA
Hazardous weather outlook, Jul 10, 10:46 AM CST, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1146 AM CDT Sat Jul 10 2021
ILZ027>031-037-038-043>046-055-057-111700-
Champaign-De Witt-Douglas-Edgar-Knox-Marshall-McLean-Peoria-Piatt-
Stark-Tazewell-Vermilion-Woodford-
1146 AM CDT Sat Jul 10 2021
This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Periods of showers and thunderstorms will develop this afternoon
and continue through late this evening. Heavy rainfall is possible,
with the chance for flash flooding.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
Thunderstorms will remain possible through Sunday, before becoming
more isolated to scattered Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not required at this time.
ILZ036-040>042-047>051-053-111700-
Cass-Fulton-Logan-Macon-Mason-Menard-Morgan-Sangamon-Schuyler-
Scott-
1146 AM CDT Sat Jul 10 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Moderate flooding is ongoing on the Illinois River near Havana
and Beardstown. Minor flooding will continue downstream of
Beardstown.
Thunderstorms will overspread the area this afternoon and continue
through early evening. Heavy rainfall is likely, with the chance
for flash flooding.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
Thunderstorms will remain possible through Sunday, before becoming
more isolated to scattered Monday.
Moderate flooding will continue along portions of the Illinois
River through the weekend, becoming minor flooding mid week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon into early this
evening.
ILZ052-054-056-061>063-066>068-071>073-111700-
Christian-Clark-Clay-Coles-Crawford-Cumberland-Effingham-Jasper-
Lawrence-Moultrie-Richland-Shelby-
1146 AM CDT Sat Jul 10 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Moderate flooding is ongoing on the Illinois River near Havana
and Beardstown. Minor flooding will continue downstream of
Beardstown.
Thunderstorms will overspread the area this afternoon and continue
through early evening. Heavy rainfall is likely, with the chance
for flash flooding.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
Thunderstorms will remain possible through Sunday, before becoming
more isolated to scattered Monday.
Moderate flooding will continue along portions of the Illinois
River through the weekend, becoming minor flooding mid week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon into early this
evening.
MJA
In the hours before
Local storm report, Jul 10, 7:28 AM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
828 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 ESE CHATHAM 39.67N 89.68W
07/10/2021 M1.21 INCH SANGAMON IL COCORAHS
&&
07Local storm report, Jul 10, 7:35 AM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
835 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN SHERMAN 39.89N 89.61W
07/10/2021 M1.82 INCH SANGAMON IL CO-OP OBSERVER
0700 AM HEAVY RAIN TAYLORVILLE 39.52N 89.26W
07/10/2021 M1.41 INCH CHRISTIAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN SPRINGFIELD 39.80N 89.64W
07/10/2021 M1.25 INCH SANGAMON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 4 SW ATHENS 39.92N 89.78W
07/10/2021 M1.24 INCH MENARD IL CO-OP OBSERVER
0700 AM HEAVY RAIN MOWEAQUA 39.63N 89.02W
07/10/2021 M1.13 INCH SHELBY IL CO-OP OBSERVER
&&
07Local storm report, Jul 10, 9:51 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1051 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WILLIAMSFIELD 40.93N 90.02W
07/10/2021 M2.24 INCH KNOX IL COCORAHS
0700 AM HEAVY RAIN 7 SSE SPRINGFIELD 39.71N 89.59W
07/10/2021 M1.63 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 2 W RIVERTON 39.85N 89.58W
07/10/2021 M1.47 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 2 NNW SPRINGFIELD 39.83N 89.66W
07/10/2021 M1.41 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 4 W SPRINGFIELD 39.80N 89.72W
07/10/2021 M1.31 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN EDINBURG 39.66N 89.39W
07/10/2021 M1.25 INCH CHRISTIAN IL COCORAHS
0700 AM HEAVY RAIN 7 SSE PETERSBURG 39.92N 89.80W
07/10/2021 M1.25 INCH MENARD IL COCORAHS
0700 AM HEAVY RAIN 2 WNW SPRINGFIELD 39.81N 89.68W
07/10/2021 M1.23 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 4 SSW ALTAMONT 39.00N 88.78W
07/10/2021 M1.22 INCH EFFINGHAM IL COCORAHS
0700 AM HEAVY RAIN 2 E CHATHAM 39.67N 89.66W
07/10/2021 M1.10 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN PETERSBURG 40.01N 89.85W
07/10/2021 M1.09 INCH MENARD IL COCORAHS
0700 AM HEAVY RAIN 1 SW ROCHESTER 39.74N 89.55W
07/10/2021 M1.09 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 1 NNW EFFINGHAM 39.13N 88.56W
07/10/2021 M0.99 INCH EFFINGHAM IL COCORAHS
&&
07Local storm report, Jul 10, 9:55 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1055 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN FLORA 38.67N 88.48W
07/10/2021 M1.20 INCH CLAY IL MESONET
&&
07Local storm report, Jul 10, 10:10 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1110 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
07/09/2021 M1.48 INCH MENARD IL MESONET
0700 AM HEAVY RAIN SPRINGFIELD 39.80N 89.64W
07/10/2021 M1.82 INCH SANGAMON IL MESONET
&&
07Local storm report, Jul 10, 10:12 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
07/09/2021 M1.48 INCH MENARD IL MESONET
1200 AM HEAVY RAIN CAPITAL AIRPORT 39.84N 89.68W
07/10/2021 M1.00 INCH SANGAMON IL ASOS
MEASURED 1 INCH OF RAIN IN AN HOUR FROM 1045 TO 1145 PM
FRIDAY EVENING.
0600 AM HEAVY RAIN CLAY CITY 38.69N 88.35W
07/10/2021 M1.38 INCH CLAY IL CO-OP OBSERVER
0600 AM HEAVY RAIN BUFFALO 39.85N 89.41W
07/10/2021 M2.20 INCH SANGAMON IL CO-OP OBSERVER
MEASURED 2.20 INCHES OF RAIN LATE FRIDAY EVENING WITH
INTENSE LIGHTNING.
0700 AM HEAVY RAIN MOWEAQUA 39.63N 89.02W
07/10/2021 M1.13 INCH SHELBY IL CO-OP OBSERVER
0700 AM HEAVY RAIN 4 SSW ALTAMONT 39.00N 88.78W
07/10/2021 M1.22 INCH EFFINGHAM IL COCORAHS
0700 AM HEAVY RAIN 2 WNW SPRINGFIELD 39.81N 89.68W
07/10/2021 M1.23 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 7 SSE PETERSBURG 39.92N 89.80W
07/10/2021 M1.25 INCH MENARD IL COCORAHS
0700 AM HEAVY RAIN EDINBURG 39.66N 89.39W
07/10/2021 M1.25 INCH CHRISTIAN IL COCORAHS
0700 AM HEAVY RAIN 4 W SPRINGFIELD 39.80N 89.72W
07/10/2021 M1.31 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 2 NNW SPRINGFIELD 39.83N 89.66W
07/10/2021 M1.41 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 2 W RIVERTON 39.85N 89.58W
07/10/2021 M1.47 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 7 SSE SPRINGFIELD 39.71N 89.59W
07/10/2021 M1.63 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 4 SW ATHENS 39.92N 89.78W
07/10/2021 M1.24 INCH MENARD IL CO-OP OBSERVER
0700 AM HEAVY RAIN SPRINGFIELD 39.80N 89.64W
07/10/2021 M1.25 INCH SANGAMON IL CO-OP OBSERVER
0700 AM HEAVY RAIN TAYLORVILLE 39.52N 89.26W
07/10/2021 M1.41 INCH CHRISTIAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN SHERMAN 39.89N 89.61W
07/10/2021 M1.82 INCH SANGAMON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 1 NNW EFFINGHAM 39.13N 88.56W
07/10/2021 M0.99 INCH EFFINGHAM IL COCORAHS
0700 AM HEAVY RAIN 1 SW ROCHESTER 39.74N 89.55W
07/10/2021 M1.09 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN PETERSBURG 40.01N 89.85W
07/10/2021 M1.09 INCH MENARD IL COCORAHS
0700 AM HEAVY RAIN 2 E CHATHAM 39.67N 89.66W
07/10/2021 M1.10 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN WILLIAMSFIELD 40.93N 90.02W
07/10/2021 M2.24 INCH KNOX IL COCORAHS
0700 AM HEAVY RAIN SPRINGFIELD 39.80N 89.64W
07/10/2021 M1.82 INCH SANGAMON IL MESONET
0800 AM HEAVY RAIN FLORA 38.67N 88.48W
07/10/2021 M1.20 INCH CLAY IL MESONET
0800 AM HEAVY RAIN 1 ESE CHATHAM 39.67N 89.68W
07/10/2021 M1.21 INCH SANGAMON IL COCORAHS
&&
07